Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 53, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 10, 2004, 2:57 PM CDT for Maverick County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 2:57 PM CDT (19:57 UTC)
- Expired
- Apr 10, 2004, 4:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Maverick County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 10:20 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 101957 SVRSAT TXC323-102100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 257 PM CDT SAT APR 10 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS... MAVERICK * UNTIL 400 PM CDT * AT 257 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF QUEMADO...MOVING EAST AT 25 MPH. * THIS WARNING INCLUDES LOCATIONS IN AND AROUND... QUEMADO NORMANDY THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2907 10085 2886 10088 2871 10012 2908 10012 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:50 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 10, 2:50 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 250 PM CDT SAT APR 10 2004 .DISCUSSION... ACTIVE WEATHER ON TAP THIS EVENING THRU EARLY SUNDAY MORNING. SHOWERS AND THUNDERSTORMS ONGOING IN THE VICINITY OF THE COLD FRONT. FRONT WILL SLIDE SOUTHWARD THIS EVENING WITH INDIVIDUAL STORMS TRAINING SW TO NE ALONG AND BEHIND THE FRONTAL BOUNDARY. SEVERE WX STILL A THREAT THRU THE EVENING HOURS WITH LARGE HAIL POSSIBLE WITH ISOLATED OCCURRENCES OF DAMAGING WINDS. TRAINING CELLS WILL ALSO RESULT IN FLASH FLOODING...AS SOILS ARE ALREADY SATURATED FROM PREVIOUS RAINS AND RUNOFF WILL BE RAPID. ALTHOUGH THE COLD FRONT WILL MOVE SOUTH ACROSS THE CWFA THIS EVENING...ELEVATED CONVECTION WILL CONTINUE BEHIND THE FRONT. POST-FRONTAL RAINS WILL CONTINUE ON SUNDAY WITH THE UPPER TROF STILL TO THE WEST OF THE CWFA. RAIN CHANCES WILL FINALLY END FROM WEST TO EAST MONDAY AFTERNOON. DRY WEATHER TUESDAY THRU FRIDAY WITH RIDGING DEVELOPING ALOFT. RAIN CHANCES RETURN BY THE WEEKEND WITH THE APPROACH OF ANOTHER WESTERN U.S. UPPER TROF. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 50 58 44 59 / 70 60 30 20 AUSTIN BERGSTROM INTL AIRPORT 50 58 44 59 / 70 60 30 20 DEL RIO INTL AIRPORT 53 59 44 61 / 50 60 30 20 SAN ANTONIO INTL AIRPORT 51 59 44 59 / 70 60 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING THRU 4 AM CDT SUNDAY FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. SEVERE TSTM WATCH #63 IN EFFECT UNTIL 8 PM CDT FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH CENTRAL TEXAS. && 13/03
Hazardous weather outlook, Apr 10, 9:57 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 957 AM CDT SAT APR 10 2004 TXZ171>173-183>194-202>209-217>225-228-111100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 957 AM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER IN THE FORM OF LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND TONIGHT. A SQUALL LINE IS EXPECTED TO DEVELOP IN ASSOCIATION WITH A COLD FRONTAL PASSAGE. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. A FLASH FLOOD WATCH WILL LIKELY BE POSTED...POSSIBLY AS EARLY AS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCALLY HEAVY RAINS ARE EXPECTED TO CONTINUE SUNDAY WHICH WILL ONLY AGGRAVATE FLASH FLOOD AND FLOOD PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED STARTING LATE THIS MORNING OR THIS AFTERNOON.
In the hours before
Local storm report, Apr 10, 11:54 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1154 AM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1153 AM HAIL 3 S PANDALE 30.14N 101.55W
04/10/2004 1.00 INCH VAL VERDE TX CO-OP OBSERVER
&&
KWSpecial weather statement, Apr 10, 1:18 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 118 PM CDT SAT APR 10 2004 TXZ171>173-183>194-202>208-217-218-102059- BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-EDWARDS-GILLESPIE- GUADALUPE-HAYS-KENDALL-KERR-KINNEY-LEE-LLANO-MAVERICK-MEDINA-REAL- TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-ZAVALA- 118 PM CDT SAT APR 10 2004 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM CDT... THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOW COUNTIES OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL..COMAL... EDWARDS...GILLESPIE...GUADALUPE...HAYS...KENDALL...KERR...KINNEY... LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON AND ZAVALA. AN AREA OF STRONG TO SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAIN WAS MOVING ACROSS THE EDWARDS PLATEAU INTO THE TEXAS HILL COUNTRY. THESE STORMS WERE OCCURRING IN ADVANCE OF A COLD FRONT. LARGE HAIL IS THE PRIMARY SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING ALONG WITH LOCALLY HEAVY RAINFALL. THE SEVERE THREAT WILL LESSEN THIS EVENING WITH THE LOSS OF DAYTIME HEATING. HOWEVER HEAVY RAINFALL WILL STILL BE POSSIBLE THIS EVENING AND TONIGHT. A FLOOD WATCH FOR FLASH FLOODING WILL LIKELY BE ISSUED LATER THIS AFTERNOON FOR TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR ANY UPDATES...WATCHES...WARNINGS AND ADVISORIES.
Local storm report, Apr 10, 1:59 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
159 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL 1 S ROCKSPRINGS 30.00N 100.21W
04/10/2004 0.75 INCH EDWARDS TX CO-OP OBSERVER
&&
DCLocal storm report, Apr 10, 2:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
242 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 17 N LEAKEY 29.97N 99.76W
04/10/2004 0.75 INCH REAL TX CO-OP OBSERVER
PRADE RANCH
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:21 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 39 min |
| Apr 10, 11:58 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 47 min |
| Apr 10, 12:25 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 35 min |
| Apr 10, 12:44 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Apr 10, 1:32 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 58 min |
| Apr 10, 2:27 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Apr 10, 3:10 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 50 min |
| Apr 10, 3:19 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 56 min |
| Apr 10, 3:51 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 54 min |
| Apr 10, 4:04 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 56 min |
| Apr 10, 4:09 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 66 min |
| Apr 10, 4:13 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 47 min |
| Apr 10, 4:20 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 55 min |
| Apr 10, 4:25 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 65 min |
| Apr 10, 4:27 PM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 3 hr |
| Apr 10, 4:33 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 57 min |
| Apr 10, 4:41 PM CDT | Flash Flood Warning | EWX | Bexar, Caldwell, Comal, Gonzales, Guadalupe | 2 hr |
| Apr 10, 4:55 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 65 min |
| Apr 10, 4:57 PM CDT | Flash Flood Warning | EWX | Frio, Zavala | 2 hr |
| Apr 10, 5:05 PM CDT | Flash Flood Warning | EWX | Wilson | 115 min |
| Apr 10, 5:06 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 54 min |
| Apr 10, 5:15 PM CDT | Flash Flood Warning | EWX | Fayette | 2 hr |
| Apr 10, 5:19 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 41 min |
| Apr 10, 5:23 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 52 min |
| Apr 10, 5:28 PM CDT | Tornado Warning | EWX | Fayette, Lavaca | 47 min |
| Apr 10, 5:29 PM CDT | Flash Flood Warning | EWX | Atascosa | 91 min |
| Apr 10, 5:32 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar | 58 min |
| Apr 10, 5:35 PM CDT | Flash Flood Warning | EWX | Lavaca | 100 min |
| Apr 10, 5:55 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.